MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF INTERFIT THRD HOLE COVER; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. REF INTERFIT THRD HOLE COVER; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71330001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent revision surgery due to infection, which involved removal of all implants.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, it was reported that a revision was performed due to infection.However, there is no report of any lab tests confirming an infection.There were three attempts to obtain clinical/medical records to adequately perform a clinical assessment, however nothing has been provided.The patient impact beyond the revision surgery cannot be determined, as there is no report of the patient¿s current condition, infection status or how the procedure was tolerated.No further clinical assessment is warranted.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.Product was sterilized according to sterilization release documentation from quality control.Without the actual product involved and/or device information our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
REF INTERFIT THRD HOLE COVER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7058459
Report Number1020279-2017-01119
Device Sequence Number19112199
Product Code MBL
UDI-Device Identifier03596010196590
UDI-Public03596010196590
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Catalogue Number71330001
Device Lot Number13AM18509
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer11/24/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTHOLOGY HO POR PL HA SZ 7/71357107/12CM17388; COCR 12/14 FEM HD 32 + 8/71303208/13CT29132; REF SPHER HEAD SCREW 25MM/71332525/13DM20055; REF SPHER HEAD SCREW 35MM/71332535/13KM12354; REF THREE HOLE SHELL 58MM/71336458/12LM00109; REF XLPE 32 20 DEG 58-60 G/71333336/13GM03556
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;